rebound effect

A board to discuss the newly-released drug Tysabri, (formerly known as Antegren) as a treatment for Multiple Sclerosis

rebound effect

Postby bonitamae » Fri Jan 20, 2012 5:56 pm

I find myself at a crossroads------I stopped tysabri in august due to carrying the jcv virus. I was feeling better after change of diet--no gluten/dairy/red meat/refined sugars/ and the start of ldn and ccsvi last march. Out of fear that "something bad was going to happen w/o crab drugs", I began gilenya. I sure don't feel good on it-------I thought I'd stay on it until the re-bound effect time period passed. If it is 6 months from what i've read. The 6 months would be up in march. Is this rebound effect real? I'd love to stop the gilenya............again, I left my crystal ball in my other purse.....anyone?
User avatar
bonitamae
Getting to Know You...
 
Posts: 18
Joined: Thu Apr 21, 2011 3:00 pm

Advertisement

Re: rebound effect

Postby lyndacarol » Sat Jan 21, 2012 9:26 am

bonitamae-- Please read this posting by sqiffy2:

post185043.html#p185043

if you are not feeling good on Gilenya, discuss it soon with your physician.
User avatar
lyndacarol
Family Elder
 
Posts: 2311
Joined: Thu Dec 22, 2005 4:00 pm

Re: rebound effect

Postby wrkeller » Thu Feb 09, 2012 11:56 am

I Have been looking at the subject since I recently entered a very active stage of my MS. I am JC virus positive and am planning to start the medication, then discontinue after one year, in order to try to cool off the disease. Hoping to start BG-12 if/when it becomes approved.

I am aware of 2 studies that try to address the rebound effect. There are likely more out there.

1) http://archneur.ama-assn.org/cgi/conten ... t/68/2/186
2) http://www.ncbi.nlm.nih.gov/pubmed/21543733

The first finds a very significant rebound effect in a small number of patients. The second (which I believe was funded by the drug company) found a return to baseline disease activity without a rebound in a very large group of patients.

I spoke to my MS specialist about this very topic. He thinks there very likely is a rebound effect in some patients. This should typically be seen around the 3-4 month mark after discontinuation of natalizumab. However, as those of us with MS know, everyone is different. And certainly, not everyone will experience this rebound effect. Furthermore, it is his opinion that this effect can be minimized with disease modifying agents. (So it's good you're taking Gilenya if you're worried about rebounding.) Also, steroids might be of use, especially if you feel another relapse coming on.

I certainly second Lynda's suggestion that you speak with your physician ASAP if you're not feeling good. As for the linked article ... not to minimize the risks associated with taking any of these powerful medications, but if you've been taking Gilenya for some time I wouldn't worry about the questions surrounding these deaths. The cardiac effects, which have been well documented, seem limited to the time of the first dose. This shouldn't have much to do with "not feeling good", in my humble opinion.

Would you mind giving an update when possible? God bless. :smile:
wrkeller
Newbie
 
Posts: 4
Joined: Thu Feb 09, 2012 11:32 am
Location: Miami, FL, USA


Return to Tysabri (Antegren or Natalizumab)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service